Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 46, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 1, 2013, 4:45 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 4:45 PM EDT (20:45 UTC)
- Expired
- Sep 1, 2013, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803
WGUS52 KRAH 012045
FFWRAH
NCC057-067-081-012345-
/O.NEW.KRAH.FF.W.0046.130901T2045Z-130901T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER
GUILFORD...SOUTHERN FORSYTH AND NORTHERN DAVIDSON COUNTIES. DOPPLER
RADAR ESTIMATED THAT AS MUCH AS 1 TO 3 INCHES OF RAIN HAS FALLEN
OVER PORTIONS OF THE WARNED AREA.
* LOCATIONS THREATENED WITH FLOODING INCLUDE HUNTSVILLE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...MCLEANSVILLE...HIGH POINT
AND GREENSBORO.
AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL ARE STILL POSSIBLE RESULTING
IN ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3609 8053 3615 8029 3620 7953 3590 7954
3592 8004 3589 8005 3588 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8048
3605 8051
$$
772 follow-up statements
148
WGUS72 KRAH 012235
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SUN SEP 1 2013
NCC057-067-081-012345-
/O.CON.KRAH.FF.W.0046.000000T0000Z-130901T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-
635 PM EDT SUN SEP 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
GUILFORD...SOUTHERN FORSYTH AND NORTHERN DAVIDSON COUNTIES...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE REGION
THOUGH LIGHT TO MODERATE RAINFALL CONTINUED. CREEKS AND STREAMS HAVE
RISEN SUBSTANTIALLY AND LAW ENFORCEMENT REPORT STANDING WATER ON
MANY ROADWAYS. UPWARDS OF 3 TO 4 INCHES OF RAIN HAS LIKELY FALLEN
OVER SECTIONS SOUTHERN FORSYTH AND NORTHERN DAVIDSON...AND NEAR
PLEASANT GARDEN AND FOREST OAKS IN GUILFORD COUNTY.
ANOTHER HALF INCH OF RAIN IS POSSIBLE THROUGH 730 PM EDT.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
HUNTSVILLE...WINSTON-SALEM...KERNERSVILLE...CLEMMONS...MCLEANSVILLE
AND GREENSBORO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3609 8053 3615 8029 3620 7953 3590 7954
3592 8004 3589 8005 3588 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8048
3605 8051
$$
WSS950
WGUS72 KRAH 012342
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SUN SEP 1 2013
NCC057-067-081-012350-
/O.EXP.KRAH.FF.W.0046.000000T0000Z-130901T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-
742 PM EDT SUN SEP 1 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR GUILFORD...
SOUTHERN FORSYTH AND NORTHERN DAVIDSON COUNTIES...
THE HEAVY RAIN HAS MOVED TO THE EAST OF SOUTH OF GUILFORD AND
FORSYTH COUNTIES THIS EVENING AND NO ONGOING FLOODING IS OCCURRING.
THUS... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM.
IF YOU OBSERVED ANY FLOODING...PLEASE REPORT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN RALEIGH.
LAT...LON 3609 8053 3615 8029 3620 7953 3590 7954
3592 8004 3589 8005 3588 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8048
3605 8051
$$
77What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:46 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 1, 2:46 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT SUN SEP 1 2013 .SYNOPSIS... A WARM AND MOIST SOUTHERLY FLOW WILL PERSIST THROUGH MONDAY. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST MONDAY NIGHT... THEN PUSH SLOWLY SOUTHEAST THROUGH THE CAROLINAS ON TUESDAY. IN THE WAKE OF THE FRONT...HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDNESDAY AND LINGER THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1230 PM SUNDAY... UPPER LEVEL DISTURBANCES WILL TRAVERSE THE REGION IN STRENGTHENING CYCLONIC FLOW ALOFT THIS AFT/EVE...IN THE PRESENCE OF MODERATE INSTABILITY (MLCAPE 1500-2000 J/KG) ASSOC/W STRONG INSOLATION AND A VERY MOIST LOW-LEVEL AIRMASS. AS OF 16Z...ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED ALONG THE HIGHWAY 1 IN ASSOCIATION WITH STRONG INSOLATION /RAPID EROSION OF CINH/ AND A SMALL AMPLITUDE DISTURBANCE ALOFT PER WV IMAGERY AND RAP DATA. EXPECT THE BEST CHANCE FOR CONVECTION THIS AFTERNOON EAST OF THE HIGHWAY 1 CORRIDOR AS THE AFOREMENTIONED DISTURBANCE TRACKS SLOWLY EAST TOWARD THE COAST...FOLLOWED BY INCREASING CHANCES IN THE WESTERN PIEDMONT BY LATE THIS AFTERNOON THROUGH THIS EVENING AS A SMALL AMPLITUDE WAVE (IN EASTERN KY AT 16Z) TRACKS SLOWLY EAST IN VICINITY OF THE NORTHWEST NC AND SOUTHWEST VA BORDER. DESPITE MODERATE INSTABILITY...GIVEN WEAK DEEP LAYER SHEAR (<= 20 KT)...WEAK TO MARGINAL DCAPE (500-1000 J/KG) AND WEAK MID-LEVEL LAPSE RATES...FEEL THAT THE POTENTIAL FOR AN ISOLD SVR STORM IS TOO LOW TO WARRANT MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. A SLIGHT CHANCE OF SHOWERS WILL LIKELY PERSIST OVERNIGHT GIVEN EXCELLENT DEEP LAYER MOISTURE AND MARGINAL NOCTURNAL INSTABILITY IN THE PRESENCE OF CYCLONIC FLOW ALOFT...WITH THE RELATIVE BEST CHANCE NEAR THE VA BORDER WHERE DPVA APPEARS MORE LIKELY. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...OR 87-92F...HIGHEST IN THE COASTAL PLAIN. LOWS TONIGHT IN THE LOWER TO MID 70S...OR 70-74F. -VINCENT && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 245 PM SUNDAY... OVERVIEW: CYCLONIC FLOW ALOFT WILL FURTHER STRENGTHEN ACROSS THE MID- ATLANTIC AND CAROLINAS ON MON/MON NIGHT AS AN UPPER LEVEL LOW AMPLIFIES ACROSS THE NORTHERN GREAT LAKES. AN ATTENDANT SFC LOW WILL BE PRESENT ACROSS THE LOWER GREAT LAKES AND NORTHERN MID- ATLANTIC...WITH A COLD FRONT EXTENDING SOUTHWEST FROM THE OH VALLEY INTO THE LOWER MS RIVER VALLEY. THE COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIANS FROM THE NORTHWEST BY 12Z TUE. PRECIP CHANCES: EXPECT A THERMODYNAMIC ENVIRONMENT LARGELY SIMILAR TO TODAY ON MON AFT/EVE...WITH THE POSSIBLE EXCEPTION OF SLIGHTLY STEEPER MID- LEVEL LAPSE RATES ON THE ORDER OF 6.0-6.5 C/KM IN ADDITION TO A DRIER MID-LEVEL AIRMASS...WHICH SHOULD CONTRIBUTE TO MLCAPE VALUES OF 1500-2500 J/KG AND DCAPE OF 1000-1250 J/KG AT PEAK HEATING. FORCING FOR ASCENT MON AFT/EVE WILL CONSIST OF WEAK/SHALLOW LOW- LEVEL CONVERGENCE ASSOCIATED WITH A SHARPENING LEE TROUGH...AND DPVA ASSOC/W SMALL AMPLITUDE DISTURBANCES IN CYCLONIC FLOW ALOFT...WHICH SHOULD BE MORE THAN ENOUGH TO RESULT IN SCATTERED TO WIDESPREAD CONVECTION GIVEN MODERATE DIURNAL DESTABILIZATION AND DEEP MOISTURE WITH PWAT VALUES OF ~1.75". THE EXACT TIMING AND COVERAGE OF CONVECTION REMAINS DIFFICULT TO ASCERTAIN GIVEN THAT IT WILL HIGHLY DEPEND ON THE PRECISE TIMING OF SMALL AMPLITUDE DISTURBANCES ALOFT...AND PERHAPS FURTHER COMPLICATED BY THE REMNANTS OF ANY UPSTREAM MCS ACTIVITY (IF SUCH ACTIVITY DEVELOPS OVER THE TN VALLEY) LATE TONIGHT AND MONDAY MORNING...SIMILAR TO THE PAST FEW DAYS. AT THIS TIME WILL MAKE LITTLE CHANGE TO THE PREVIOUS FCST WITH PRECIP CHANCES ~50%. CHANCES SHOULD DECREASE WITHIN SEVERAL HOURS AFTER SUNSET...THOUGH A SLIGHT TO LOW CHANCE OF SHOWERS (PERHAPS AN ISOLD STORM) WILL PERSIST AFTER MIDNIGHT GIVEN DEEP MOISTURE...MARGINAL NOCTURNAL INSTABILITY AND CYCLONIC FLOW ALOFT. TEMPERATURES: HIGHS ON MON WILL BE SIMILAR TO BUT PERHAPS SLIGHTLY WARMER THAN TODAY DEPENDING ON CLOUD COVER AND CONVECTION...IN THE UPPER 80S TO LOWER 90S...OR 88-93F...WARMEST IN THE EAST. LOWS MON NIGHT ABOVE NORMAL IN THE LOWER TO MID 70S GIVEN CLOUD COVER AND LIGHT SOUTHERLY FLOW IN ADVANCE OF THE COLD FRONT APPROACHING THE SOUTHERN APPALACHIANS. SEVERE THREAT: THE OVERALL ENVIRONMENT ON MON AFT/EVE WILL BE SIMILAR TO TODAY... WITH SLIGHTLY STRONGER DEEP LAYER SHEAR (~20 KT) AND...PERHAPS MORE IMPORTANTLY...SLIGHTLY STEEPER MID-LEVEL LAPSE RATES AND A DRIER MID-LEVEL AIRMASS THAT WILL CONTRIBUTE TO STRONGER DCAPE DURING PEAK HEATING. WITH THE ABOVE IN MIND...WILL INCLUDE MENTION IN THE HAZARDOUS WEATHER OUTLOOK OF A POTENTIAL FOR ISOLD SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS DURING THE AFT/EVE. IF FORCING FOR ASCENT IS JUXTAPOSED WELL WITH PEAK HEATING AND DEVELOPMENT IS LARGELY DELAYED UNTIL MID/LATE AFTERNOON...A BETTER SEVERE WIND THREAT COULD EMERGE VIA ORGANIZATION ASSOC/W OUTFLOW GIVEN AN ENVIRONMENT THAT WOULD FAVOR ROBUST COLD POOLS. -VINCENT && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 200 PM SUNDAY... MORE AND MORE THE LONG TERM IS SHAPING UP TO BE AN EXTENDED PERIOD OF DRY WEATHER CHARACTERIZED BY NEAR NORMAL TEMPERATURES FOR EARLY SEPTEMBER. THE BEST CHANCE FOR RAIN COULD BE VERY EARLY ON IN THE PERIOD AS AN UPPER TROUGH SITS OVER THE EAST COAST WITH A SURFACE LOW MOVING THROUGH SOUTHERN QUEBEC. ON TUESDAY AFTERNOON THE MAIN FRONTAL SYSTEM ASSOCIATED WITH THIS LOW SHOULD BE JUST EAST OF THE CWA WITH REINFORCING BOUNDARY OVER THE APPALACHIANS. GFS FORECAST SOUNDINGS IN BUFKIT INDICATE THAT AN ELEVATED MIXED LAYER WILL STILL EXIST BUT WILL BECOME INCREASING CAPPED AS THE DAY GOES ON. THE BEST CONDITIONS FOR ANY KIND OF SUSTAINED CONVECTION SHOULD BE FROM FAYETTEVILLE SOUTH AND EAST. BACK TO THE WEST A LARGE SURFACE HIGH WILL SLOWLY BUILD EASTWARD...ENFORCING MORE STABLE CONDITIONS WITH TIME. WILL KEEP CHANCE POPS IN THE SOUTHEAST WITH SLIGHT CHANCE BACK TO THE WEST. THIS SHOULD BE THE HOTTEST DAY OF THE LONG TERM AS THE FULL EFFECTS OF THE FRONT WILL NOT BE REALIZED UNTIL WEDNESDAY. HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES. LOWS IN THE LOWER 60S NW TO UPPER 60S SOUTH. WEDNESDAY THROUGH FRIDAY CENTRAL NC WILL BE UNDER A DOMINANT SURFACE HIGH PRESSURE AND A VERY WEAK UPPER LEVEL FLOW REGIME BETWEEN THE UPPER TROUGH TO THE NORTH AND THE VERY STRONG UPPER HIGH OVER THE SOUTHWESTERN CONUS. WEATHER SHOULD REMAIN DRY AND HIGHS WILL BE IN THE MID 80S WITH LOWS IN THE LOW TO MID 60S. THE STRONG HIGH OVER THE SOUTHWESTERN CONUS WILL BEGIN TO BREAK DOWN OVER THE WEEKEND AND A WEAK UPPER LEVEL LOW OVER THE DEEP SOUTH WILL SLOWLY BEGIN TO ADVECT MOISTURE TOWARDS THE SOUTHWESTERN PORTIONS OF OUR CWA. IT IS VERY POSSIBLE AT THIS POINT THAT THE WEEKEND COULD REMAIN DRY BUT THE CHANCES FOR PRECIPITATION WILL CERTAINLY BE GREATER THAN MIDWEEK. WILL CARRY SLIGHT CHANCE POPS SATURDAY AND SUNDAY AFTERNOON WITH HIGHEST VALUES IN THE SOUTHWEST BUT STILL FEEL LIKE SURFACE HIGH WILL KEEP WEATHER LARGELY DRY THROUGH THE END OF THE LONG TERM. MAY SEE A VERY GRADUAL WARMING TOWARDS THE UPPER 80S BY THE WEEKEND WITH LOWS TRENDING TOWARDS THE UPPER 60S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 1200 PM SUNDAY... 24-HR TAF PERIOD: MVFR/VFR CEILINGS RANGING FROM 1500-4500 FT AGL ARE EXPECTED ACROSS CENTRAL NC THIS AFTERNOON...WITH THE BEST CHANCE OF MVFR CEILINGS AT THE INT/GSO TERMINALS THROUGH EARLY/MID AFTERNOON...THEN EQUAL CHANCES AT ALL TERMINALS MID AFTERNOON THROUGH MIDNIGHT IN ASSOC/W SCATTERED SHOWERS AND THUNDERSTORMS. SUB-VFR CEILINGS OR FOG WILL BE POSSIBLE ONCE AGAIN OVERNIGHT...PRIMARILY BETWEEN 06-14Z MONDAY MORNING. LOOKING AHEAD: THE PROBABILITY FOR SHOWERS AND THUNDERSTORMS WILL FURTHER INCREASE MON AFT/EVE INTO MON NIGHT AT ALL TERMINALS...IN ASSOCIATION WITH STRENGTHENING CYCLONIC FLOW ALOFT AND A COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST. THE FRONT IS EXPECTED TO PROGRESS SOUTHEAST ACROSS CENTRAL NC DURING THE DAY TUE...WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS SHIFTING TO THE EASTERN TERMINALS (RDU/FAY/RWI) BY TUE AFTERNOON. ASIDE FROM A CHANCE FOR FOG NEAR AND JUST PRIOR TO SUNRISE (08-12Z) WED/THU...EXPECT VFR CONDITIONS IN THE WAKE OF THE FRONT AS HIGH PRESSURE BUILDS INTO THE REGION. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...RTE AVIATION...VINCENT
Hazardous weather outlook, Sep 1, 11:05 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1105 AM EDT SUN SEP 1 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-021515- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1105 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION MONDAY AFTERNOON AND EVENING...IN ADVANCE OF A COLD FRONT APPROACHING THE MOUNTAINS FROM THE NORTHWEST. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THUNDERSTORMS WILL DEVELOP DURING THE DAY TUESDAY AS THE COLD FRONT PUSHES SOUTHEAST THROUGH CENTRAL NORTH CAROLINA. AN ISOLATED SEVERE STORM WILL BE POSSIBLE...PRIMARILY ALONG AND EAST OF HIGHWAY 1. VINCENT
In the hours before
Special weather statement, Sep 1, 3:12 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT SUN SEP 1 2013
NCZ027-028-043-011945-
EDGECOMBE-NASH-WILSON-
312 PM EDT SUN SEP 1 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 345 PM EDT...
AT 312 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF NASHVILLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NASHVILLE...
SHARPSBURG...AND...ELM CITY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 121 AND 141.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY BETWEEN MILE MARKER 121 AND MILE MARKER 141 ON INTERSTATE
95.
&&
LAT...LON 3602 7781 3606 7767 3570 7764 3576 7811
3602 7812
TIME...MOT...LOC 1912Z 270DEG 13KT 3590 7798
VINCENTSpecial weather statement, Sep 1, 3:24 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 324 PM EDT SUN SEP 1 2013 NCZ021-022-038-012015- DAVIDSON-FORSYTH-GUILFORD- 324 PM EDT SUN SEP 1 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD...FORSYTH AND DAVIDSON COUNTIES THROUGH 415 PM EDT... AT 323 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SEDGE GARDEN...OR ABOUT 7 MILES SOUTHEAST OF WINSTON-SALEM...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KERNERSVILLE... COLFAX...HIGH POINT...JAMESTOWN...AND GREENSBORO. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 193 AND 221...AND INTERSTATE 85 BETWEEN EXITS 113 AND 124. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3616 8024 3622 7979 3591 7978 3594 8024 TIME...MOT...LOC 1923Z 269DEG 12KT 3605 8014 VINCENT
Special weather statement, Sep 1, 3:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT SUN SEP 1 2013
NCZ011-012045-
HALIFAX-
339 PM EDT SUN SEP 1 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 445
PM EDT...
AT 338 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF AIRLIE...OR ABOUT 10 MILES SOUTHWEST OF ROANOKE
RAPIDS...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEMARY...ROANOKE
RAPIDS...SOUTH WELDON...AND WELDON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3651 7781 3648 7776 3649 7764 3645 7762
3641 7754 3637 7754 3635 7758 3632 7757
3631 7753 3633 7744 3627 7740 3623 7797
3638 7791 3644 7792 3652 7790
TIME...MOT...LOC 1938Z 246DEG 20KT 3640 7778
10Special weather statement, Sep 1, 3:47 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT SUN SEP 1 2013
NCZ027-028-043-012045-
EDGECOMBE-NASH-WILSON-
347 PM EDT SUN SEP 1 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 445 PM EDT...
AT 346 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELM CITY...OR ABOUT 9 MILES SOUTHEAST OF NASHVILLE...MOVING EAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELM CITY...
SHARPSBURG...ROCKY MOUNT...KINGSBORO...PINETOPS...TARBORO...
PRINCEVILLE...SPEED...AND...CONETOE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 119 AND 145.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3582 7736 3582 7739 3580 7743 3580 7747
3568 7766 3574 7807 3601 7805 3605 7788
3615 7768 3611 7763 3610 7754 3604 7752
3604 7747 3600 7740 3591 7735
TIME...MOT...LOC 1946Z 262DEG 22KT 3585 7786
10Special weather statement, Sep 1, 4:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT SUN SEP 1 2013
NCZ042-043-012115-
JOHNSTON-WILSON-
419 PM EDT SUN SEP 1 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON AND WILSON
COUNTIES THROUGH 515 PM EDT...
AT 417 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SIMS...OR ABOUT 19 MILES NORTHEAST OF SMITHFIELD...MOVING EAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SIMS...LUCAMA...
WILSON...KENLY...AND...BLACK CREEK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 107 AND 121.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3557 7782 3559 7783 3558 7800 3560 7805
3557 7818 3571 7831 3574 7821 3573 7820
3584 7790 3584 7785 3587 7783 3583 7775
3573 7772 3567 7766
TIME...MOT...LOC 2017Z 266DEG 10KT 3570 7811
10Special weather statement, Sep 1, 4:21 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT SUN SEP 1 2013
NCZ021>023-038>040-012145-
ALAMANCE-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
421 PM EDT SUN SEP 1 2013
...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING
WILL MOVE ACROSS THE NORTHWEST PIEDMONT THROUGH 545 PM EDT...
AT 417 PM EDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS WITH
HEAVY RAIN MOVING EAST AT 20 MPH ACROSS THE TRIAD REGION INTO
ALAMANCE COUNTY. THESE STORMS WERE PRODUCING RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR. OTHER STORMS IN DAVIE AND YADKIN COUNTIES
WILL AFFECT THE TRIAD SHORTLY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WINSTON-SALEM...CLEMMONS...HIGH
POINT...JAMESTOWN...GREENSBORO...PLEASANT GARDEN...FOREST
OAKS...MCLEANSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3625 7970 3623 7926 3616 7926 3551 7954
3551 7964 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3601 8042 3606 8047 3604 8050 3609 8051
TIME...MOT...LOC 2017Z 265DEG 18KT 3601 8009
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:29 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance, Warren | 61 min |
| Sep 1, 3:08 PM EDT | Special Weather Statement | RAH | Nash | 37 min |
| Sep 1, 3:12 PM EDT | Special Weather Statement | RAH | Nash | 33 min |
| Sep 1, 3:24 PM EDT | Special Weather Statement | RAH | Guilford | 51 min |
| Sep 1, 3:39 PM EDT | Special Weather Statement | RAH | Halifax | 66 min |
| Sep 1, 3:47 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 58 min |
| Sep 1, 3:59 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Sep 1, 4:19 PM EDT | Special Weather Statement | RAH | Wilson | 56 min |
| Sep 1, 4:21 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 84 min |
| Sep 1, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 41 min |
| Sep 1, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 47 min |
| Sep 1, 5:12 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Sep 1, 5:15 PM EDT | Areal Flood Advisory | RAH | Alamance | 3 hr |
| Sep 1, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 49 min |
| Sep 1, 5:28 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 4 hr |
| Sep 1, 5:49 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| Sep 1, 5:56 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Sep 1, 6:03 PM EDT | Special Weather Statement | RAH | Alamance | 57 min |
| Sep 1, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 48 min |
| Sep 1, 6:19 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Wake | 3 hr |
| Sep 1, 6:25 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Sep 1, 6:38 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 67 min |
| Sep 1, 6:50 PM EDT | Special Weather Statement | RAH | Durham | 55 min |
| Sep 1, 6:58 PM EDT | Special Weather Statement | RAH | Harnett | 47 min |
| Sep 1, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 59 min |
| Sep 1, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 39 min |
| Sep 1, 7:38 PM EDT | Special Weather Statement | RAH | Anson, Chatham, Harnett, Hoke, Lee, Moore and 2 more | 52 min |
| Sep 1, 7:42 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 63 min |
| Sep 1, 7:48 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.